Hail, Roosevelt
- When
- August 21, 8:00 PM MST
- Where
- Roosevelt County, Pep
- Measured
- 1 in hail
- Reported by
- INSURANCE COMPANY
- Coordinates
- 33.833, -103.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 21, 1:10 PM MST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 210 PM MDT SAT AUG 21 2004 .DISCUSSION...A FEW S/WS WILL MOVE OVER NM THIS EVENING BRINGING ENOUGH DYNAMICS FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT. BOUNDARY LAYER ATMOS WILL REMAIN MOIST FOR THE NEXT 24 HRS OR SO BEFORE A WEAK DRY SLOT MOVES OVER THE STATE FROM THE WEST. COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD DECREASE AS A UPPER LVL LOW WEST OF CA DIGS SOUTH AND CONTRIBUTES TO THE FORMATION OF A WEAK RIDGE OVER THE SOUTHWEST US. EVENING WITH THE DRYER AIR MOVING IN THE ATMOS WILL REMAIN MOIST ENOUGH FOR ISOLATED HEAT INDUCED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS FOR SUN AND MON. A COUPLE OF WEAK S/WS ARE ALSO INDICATED BY THE MODELS TO ROTATE THROUGH THE RIDGE AND COULD ALSO HELP WITH THE DEVELOPMENT OF THESE STORMS. THE LATEST GFS RUN IS MORE PROGRESSIVE WITH THE EASTWARD PROGRESSION OF THE BAJA LOW. WILL WAIT TO SEE ANOTHER RUN BEFORE SHIFTING THINGS BUT IF THIS PANS OUT WILL HAVE TO MOVE THE INCREASE IN POPS OVER THE SOUTHWEST ON TUE AFTERNOON TO LATE MON EVENING. WINDS ALOFT TURN MORE WESTERLY AROUND MID WEEK AND BRING A SLIGHT DRYING TREND BEFORE THE NEXT TROF WITH AN ASSOCIATED COLD FRONT SLIDES OVER THE CENTRAL AND NORTHERN ROCKIES. THE SOUTHERN END OF THE TROF AXIS MOVES OVER NM LATE THU INTO EARLY FRI WITH THE SFC FRONT SLATED FOR FRI AFTERNOON AND EVENING. COVERAGE OF POPS INCREASE OVER THE EASTERN PLAINS FRI AFTERNOON THRU SAT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 055/085 056/084 056 23211 GALLUP.................... 050/081 049/081 049 23211 GRANTS.................... 050/080 049/080 049 23211 GLENWOOD.................. 052/086 055/086 058 23211 CHAMA..................... 041/075 044/075 044 23222 LOS ALAMOS................ 052/079 050/079 050 23211 RED RIVER................. 038/071 039/071 040 23222 TAOS...................... 044/080 046/081 046 23222 SANTA FE.................. 050/079 050/079 050 23211 SANTA FE AIRPORT.......... 052/082 053/083 052 23211 ESPANOLA.................. 053/085 054/085 053 23211 ALBUQUERQUE HEIGHTS....... 061/086 062/086 062 23211 ALBUQUERQUE VALLEY........ 057/087 062/087 062 23211 ALBUQUERQUE FOOTHILLS..... 057/083 060/084 059 23211 ALBUQUERQUE WEST MESA..... 061/086 061/086 060 23211 SOCORRO................... 060/090 060/091 060 23211 SANDIA PARK/CEDAR CREST... 050/079 054/079 053 23211 MORIARTY/ESTANCIA......... 049/082 053/083 053 23211 CARRIZOZO................. 058/088 058/089 058 23211 RUIDOSO................... 052/080 053/082 054 23211 RATON..................... 048/083 048/084 049 23221 LAS VEGAS................. 050/081 050/082 051 23221 ROY....................... 053/085 053/087 054 23212 CLAYTON................... 058/086 060/090 059 23312 SANTA ROSA................ 057/089 058/091 059 23201 TUCUMCARI................. 062/092 063/095 064 23212 FORT SUMNER............... 058/091 061/093 062 23201 CLOVIS.................... 061/090 062/092 063 23301 PORTALES.................. 062/091 062/092 063 23301 ROSWELL................... 064/094 065/097 066 23211 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 21 2004 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT SAT AUG 21 2004 NMZ009-220000- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 455 PM MDT SAT AUG 21 2004 ...ISOLATED BUT STRONG THUNDERSTORMS EXPECTED OVER VALENCIA COUNTY THROUGH 6 PM... A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 45 PM WITH HAIL AND FUNNEL CLOUDS WAS PASSING SOUTHEAST OF BELEN AND THE RIO COMMUNITIES. OTHER STORMS ARE APPROACHING BELEN AND LOS LUNAS FROM THE WEST SO EXPECT HEAVY RAIN AND AN INCREASE IN LIGHTNING THROUGH 6 PM. KH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MDT SAT AUG 21 2004 NMZ007-220030- FAR NORTHEAST PLAINS- 545 PM MDT SAT AUG 21 2004 ...SEVERAL STRONG THUNDERSTORMS EXPECTED OVER NORTHEAST UNION COUNTY THROUGH 7 PM... SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 45 PM WITH BURST OF POUNDING HAIL WILL BE MOVING SLOWLY SOUTHEAST OVER NORTHEAST UNION COUNTY. ONE STORM WILL PASS JUST NORTHEAST OF SENECA LOCATED ABOUT 10-15 MILES NORTH NORTHEAST OF CLAYTON. OTHER LESS INTENSE STORMS WILL PASS JUST WEST OF SENECA. CLAYTON IS NOT THREATENED BY SEVERE WEATHER AT THIS TIME. KH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418812.